The Open UniversitySkip to content
 

The performance of kernel density functions in kernel distribution function estimation

Jones, M. C. (1990). The performance of kernel density functions in kernel distribution function estimation. Statistics and Probability Letters, 9(2) pp. 129–132.

DOI (Digital Object Identifier) Link: http://doi.org/10.1016/0167-7152(92)90006-Q
Google Scholar: Look up in Google Scholar

Abstract

We note that the uniform is the optimal kernel density for kernel estimation of the distribution function, or its inverse, and that several other popular kernel densities perform virtually as well. Parallels with the kernel density estimation case are made.

Item Type: Journal Article
Copyright Holders: 1990 Elsevier Science B.V.
ISSN: 0167-7152
Keywords: canonical kernels; density estimation; distribution function estimation; optimal kernels; quantile estimation
Academic Unit/Department: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 28324
Depositing User: Sarah Frain
Date Deposited: 16 Mar 2011 15:40
Last Modified: 02 Aug 2016 14:00
URI: http://oro.open.ac.uk/id/eprint/28324
Share this page:

Altmetrics

Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk